Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 62, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 10, 2008, 4:10 PM MDT for Juab County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2008, 4:10 PM MDT (22:10 UTC)
- Expired
- Sep 10, 2008, 4:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Juab County, UT
The radar
The Salt Lake City radar (KMTX), 182 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 102210
SVRSLC
UTC023-102245-
/O.NEW.KSLC.SV.W.0062.080910T2210Z-080910T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
410 PM MDT WED SEP 10 2008
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JUAB COUNTY IN UTAH
* UNTIL 445 PM MDT
* AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER CENTRAL JUAB COUNTY...OR 21 MILES NORTHWEST
OF DELTA...AND MOVING EAST AT 19 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL JUAB COUNTY AT 420 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 3979 11259 3955 11252 3955 11253 3956 11255
3955 11296 3965 11298
TIME...MOT...LOC 2210Z 261DEG 16KT 3958 11284
$$
ES2 follow-up statements
000
WWUS55 KSLC 102228
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT WED SEP 10 2008
UTC023-102245-
/O.CON.KSLC.SV.W.0062.000000T0000Z-080910T2245Z/
JUAB UT-
428 PM MDT WED SEP 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL JUAB COUNTY...
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL JUAB COUNTY...OR ABOUT 19 MILES
NORTHWEST OF DELTA...MOVING EAST AT 18 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL JUAB COUNTY AT 440 PM MDT
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 3979 11259 3955 11252 3955 11253 3956 11255
3955 11296 3965 11298
TIME...MOT...LOC 2228Z 261DEG 16KT 3959 11274
$$
ES000
WWUS55 KSLC 102241
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
441 PM MDT WED SEP 10 2008
UTC023-102251-
/O.EXP.KSLC.SV.W.0062.000000T0000Z-080910T2245Z/
JUAB UT-
441 PM MDT WED SEP 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JUAB COUNTY EXPIRES AT
445 PM MDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3979 11259 3955 11252 3955 11253 3956 11255
3955 11296 3965 11298
TIME...MOT...LOC 2241Z 261DEG 16KT 3960 11267
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:54 PM MDT, 16 minutes earlier.
Area forecast discussion, Sep 10, 3:54 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 354 PM MDT WED SEP 10 2008 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA THROUGH TONIGHT. A COLD FRONT WILL MOVE THROUGH NORTHERN UTAH TONIGHT INTO THURSDAY MORNING...REACHING SOUTHERN UTAH LATER THURSDAY. A DRIER AIRMASS WILL MOVE INTO THE AREA FRIDAY INTO THE WEEKEND. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED CWA-WIDE THIS AFTERNOON...WITH THE EXCEPTION OF THE NORTHWEST CORNER OF UTAH. WHILE DYNAMIC/KINEMATIC FIELDS DO NOT SUPPORT A WIDESPREAD SEVERE THREAT...ISOLATED SMALL HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS. BRIEF HEAVY RAINFALL IS ALSO POSSIBLE...PARTICULARLY IN THE NORTHERN HALF OF UTAH. AN UPPER LEVEL TROUGH CURRENTLY STRETCHES FROM THE PRAIRIE PROVINCES OF CANADA THROUGH UTAH...INTO CENTRAL AND SOUTHERN CALIFORNIA. TWO MAIN AREAS OF LOW PRESSURE ARE LOCATED ALONG THIS TROUGH...ONE IS IN CENTRAL MONTANA AND ONE IS IN SOUTHERN CALIFORNIA. THIS TROUGH IS RESPONSIBLE FOR THE CONVECTION ACROSS THE CWA TODAY AND WILL HELP TO USHER IN A COLD FRONT DURING THE OVERNIGHT HOURS AND INTO THURSDAY MORNING ACROSS NORTHERN UTAH...REACHING CENTRAL AND SOUTHERN UTAH LATER ON DURING THE DAY. CONVECTION IS EXPECTED TO DEVELOP AHEAD OF THE FRONT ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH THURSDAY. THE UPPER LEVEL TROUGH WILL REMAIN ACROSS THE REGION THROUGH THURSDAY BEFORE EJECTING INTO THE PLAINS FRIDAY MORNING. HIGH PRESSURE IS EXPECTED TO BUILD IN BEHIND THE TROUGH AND REMAIN THROUGH THE WEEKEND. THERE WAS A BIT OF CONCERN THAT MOISTURE FROM THE REMNANTS OF HURRICANE IKE WOULD BE PUSHED INTO THE FOUR CORNERS REGION. THE 12Z GFS INDICATES THE REMNANTS OF IKE WILL BE CAUGHT UP IN THE EJECTING WESTERN UNITED STATES TROUGH ON SUNDAY INTO MONDAY...SHUNTING MUCH OF THE MOISTURE INTO THE CENTRAL PLAINS. THE 12Z EC ALSO FOLLOWS THIS SCENARIO...EXCEPT THE REMNANTS ARE PICKED UP BY THE TROUGH FURTHER EAST THAN THE GFS. && .AVIATION...THERE IS A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS IMPACTING THE SLC TERMINAL THROUGH THIS EVENING. THE MOST LIKELY IMPACT WOULD BE WIND SHIFTS OR BRIEF GUSTY WINDS DUE TO THESE STORMS...BUT MORE DIRECT IMPACTS SUCH AS CEILINGS BELOW 7000FT AGL ARE ALSO POSSIBLE. OTHERWISE...SOUTHEASTERLY WINDS ARE EXPECTED TO BE THE PREVAILING DIRECTION THROUGH THE EVENING HOURS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA THROUGH TONIGHT. A STORM SYSTEM WILL THEN DIVE INTO NORTHERN UTAH TONIGHT...PUSHING A COLD FRONT INTO UTAH. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TOMORROW...MAINLY OVER THE SOUTHERN AND EASTERN PORTIONS OF THE FIRE DISTRICT...WHILE THE AIRMASS WILL DRY OUT ACROSS THE NORTHWEST BEHIND THE FRONT. THE DRYING TREND WILL THEN CONTINUE INTO THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...KRUSE FIRE WEATHER...CHENG/HOSENFELD AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.